MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW
Catalog Number CAT8XTORQ115KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the tibioperoneal trunk (tpt) and distal popliteal artery using an indigo system aspiration catheter 8 (cat8) and a non-penumbra sheath.During the procedure, the physician completed two passes using the cat8.Subsequently, while torquing the cat8 after aspirating the clot, the physician noticed under fluoroscopy that the cat8 was not moving and had broken in half.Therefore, the cat8 was removed along with the sheath.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat8 confirmed that the catheter was fractured.If the cat8 is over-rotated or torqued against resistance, damage such as a fracture may occur.Based on the reported complaint, the fracture likely occurred while subsequently torquing the cat8, with the aspirated clot.Further evaluation revealed ovalization in multiple locations along the catheter shaft.This damage was incidental to the reported complaint; however, this damage may have contributed to resistance prior to the cat8 fracturing during the procedure.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16616297
Report Number3005168196-2023-00132
Device Sequence Number14735475
Product Code QEW
UDI-Device Identifier00815948022324
UDI-Public815948022324
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberH12620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005